Pennsylvania, 2015

Tornado in Pennsylvania, August 20, 2015

August 20, 2015 · NWS CTP · 1 event in 1 county or zone

The NWS confirmed an EF1 tornado just south of Mifflinburg on August 20, 2015. The tornado touched down just west of Route 304 and crossed a farm property just north of the village of Dice.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

The NWS confirmed an EF1 tornado just south of Mifflinburg on August 20, 2015. The tornado touched down just west of Route 304 and crossed a farm property just north of the village of Dice. A large shed was completely destroyed, and a barn had a portion of its roof torn off. The tornado passed eastward across Route 304 and dissipated. The path length was approximately a quarter of a mile, and the path width was around 100 yards.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Aug 20, 2:50 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 20, 2:50 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT THU AUG 20 2015

.SYNOPSIS...
AN ELEVATED RISK FOR HEAVY TO EXCESSIVE RAINFALL WILL EXIST
THROUGH THIS EVENING ACROSS PARTS OF SOUTH-CENTRAL AND
SOUTHEASTERN PENN...AHEAD OF A COLD FRONT. LOCALIZED FLASH
FLOODING AND DAMAGING WIND GUSTS ARE POSSIBLE. IMPROVING
CONDITIONS FROM WEST TO EAST ARE EXPECTED TO BEGIN LATER
TONIGHT...WITH FAIR WEATHER AND COMFORTABLE HUMIDITY CONTINUING
FOR THIS WEEKEND.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
DEEP-LAYER FORCING FOCUSED ACROSS CENTRAL PENN AND THE SUSQ
VALLEY FOR SEVERAL MORE HOURS LATE THIS AFTERNOON/THIS EVENING
IN RESPONSE TO THE APPROACHING R.E. REGION OF AN UPPER LEVEL JET
AND SFC COLD FRONT. CLUSTERS OF HEAVY SHOWERS /WITH POTENTIALLY
EXCESSIVE RAINFALL RATES AND MINOR FLOODING/ WILL BE LIFTING NNE
ACROSS THE CWA LATE TODAY /AND THROUGH ABOUT 03Z ACROSS THE FAR
ERN ZONES/.

THE INCREASINGLY NORTH-SOUTH ORIENTATION OF THE SHOWERS JUST WEST
OF THE LOWER SUSQ VALLEY AND RAINFL OF 1.5 TO 2 INCHES OVER THE
PAST 2-3 HOURS ACROSS PORTIONS OF ADAMS...FULTON...FRANKLIN AND
CUMBERLAND...HAS US A BIT CONCERNED FOR THE POTENTIAL OF VERY
LOCALIZED FLASH FLOODING IN AREAS THAT SEE TRAINING HVY SHRA/TSRA.

AFTER RADAR ESTIMATED 3 HOUR RAINFALL AND ASSOCIATED SPOTTER
REPORTS CAME IN WITH 3-5 INCHES ACROSS PARTS OF ADAMS COUNTY FROM
TRAINING TSRA...DECIDED IT WOULD BE PRUDENT TO POST A FLASH FLOOD
WATCH /UNTIL 04Z FRIDAY/ IN COLLABORATION WITH WFOS PHI AND LWX
TO ACCOUNT FOR THE POTENTIAL OF ADDITIONAL 1-2 INCH AMOUNTS AS THE
UPSTREAM CFRONT PUSHES SLOWLY THROUGH. HIGH RES CONVECTIVE
ALLOWING MODELS INDICATE THAT A FEW MESO-SCALE WAVES OF LOW
PRESSURE WILL RIPPLE NE ALONG AND AHEAD OF THE CFRONT WHICH SHOULD
LOCALLY ENHANCE RAINFALL AMTS NEAR AND TO THE SE OF KMDT LATE THIS
AFTERNOON AND THIS EVENING.

SPC/S DAY 1 SVR THREAT IS IN THE MARGINAL CATEGORY...WITH EVEN A
2 PERCENT RISK OF A WEAK TORNADO. 0-1 KM SHEAR IS GENERALLY 15KTS
OR LESS...BUT THERE ARE SOME 0-3 KM HELICITY VALUES OF 100-150
M2/S2 OVER AND EAST OF THE SUSQ VALLEY THIS AFTERNOON WHEN WE
STRETCH THE LAYER TO 0-3 KM AND TAP SOME OF THE STRONGER SOUTHERLY
WINDS /25 KTS OR GREATER/ RESIDING AOA 850 MB. WE HAVE NOTED SOME
BRIEF...AND GENERALLY WEAK/BROAD ROTATION IN A FEW OF THE CELLS
TRACKING NNE TWD THE LOWER SUSQ VALLEY FROM THE SCENT MTNS...BUT
CAPE AND MARGINAL SHEAR LIMITED THE PERSISTENCE AND STRENGTH OF
THE TSRA CELLS.

SFC COLD FRONT PROGGED TO CLEAR EAST OF THE I99/RT 220 CORRIDOR
BETWEEN 20-22Z FOLLOWED BY CLEARING AND A PLEASANTLY COOLER AND
LESS HUMID EVENING.

WET GROUND...THEN CLEARING SKIES...DECREASING WIND AND COOLER
TEMPS OVERNIGHT SHOULD LEAD TO AT LEAST PATCHY 1/2SM FOG AFTER
MIDNIGHT.

LOWS EARLY FRIDAY WILL VARY FROM THE L50S ACROSS THE NW MTNS...TO
THE L-M 60S IN THE FAR SE.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM FRIDAY/...
THE FRONT IS EXPECTED TO SLOW AND EVENTUALLY STALL OUT AS IT
NEARS THE MID ATLC COAST...IN RESPONSE TO STRONG N. ATLC UPPER
RIDGE AND UPPER/NON-TROPICAL LOW NEAR BERMUDA. THEREFORE THE ONLY
CONCERN THIS PERIOD WILL BE OVER THE FAR ERN ZONES WHERE SHOWER
ACTIVITY MAY LINGER INTO FRIDAY MORNING. BUT MOST OF THE AREA
WILL CONTINUE TO DRY OUT FROM WEST TO EAST AS LOW PW AIR MOVES
IN.

SKIES SHOULD BECOME MOSTLY SUNNY ACROSS CENTRAL AND SOUTHERN
PENN...WHILE PERIODS OF BKN-OVC STRATO CU WILL LIKELY FORM ACROSS
THE NRN MTNS OF PENN WITH EVEN A FEW SPRINKLES POSSIBLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A RELATIVELY QUIET STRETCH OF WEATHER IS IN STORE THROUGH THIS
WEEKEND AND MUCH OF NEXT WEEK. PWATS WILL DROP TO -1SD FRI AND
REMAIN THAT WAY THRU THE WEEKEND...WHICH WILL BE A NICE CHANGE FROM
THE MUGGY AIRMASS WE SAW MUCH OF THE PAST WEEK.

IN ALL...THE WEEKEND LOOKS PLEASANT WITH LOW HUMIDITY AND
TEMPERATURES RUNNING A FEW DEGREES BELOW LATE-AUGUST NORMALS. THE
ONLY POTENTIAL FLY IN THE OINTMENT IS A WEAK AREA OF LOW PRESSURE
OFF THE MID-ATLANTIC COAST THAT COULD TRY TO PUSH A BIT OF
CLOUDINESS WESTWARD INTO EASTERN PA ON SUNDAY.

A WEAKENING COLD FRONT WILL CROSS THE COMMONWEALTH ON
MONDAY...ACCOMPANIED BY AN OUTSIDE CHC FOR A FEW SHRA/TSRA.
BEHIND THE FRONT...THE MIDDLE OF NEXT WEEK SHOULD SEE A RETURN TO
LOW HUMIDITY AND SLIGHTLY BELOW NORMAL TEMPS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MOIST SERLY FLOW ASCENDING THE HIGHER TERRAIN OF CENTRAL PA...WITH
A SECONDARY FETCH OF ATLANTIC MOISTURE STREAMING INTO EASTERN PA
AND THE SUSQ VALLEY WILL CONTINUE TO TRIGGER PERIODS OF HEAVY
SHOWERS AND BRIEF/ISOLATED TSRA INTO THIS EVENING.

WHILE CONDITIONS WILL VARY BETWEEN VFR AND IFR ACROSS THE EASTERN
THIRD TO HALF OF THE STATE LATE THIS AFTERNOON AND EVENING...A
SEVERAL TO 8 HOUR PERIOD OF VFR IS EXPECTED IN THE WAKE OF A COLD
FRONT ACROSS THE WESTERN HALF OF THE STATE THROUGH EARLY TONIGHT.

LATE TONIGHT THROUGH ABOUT 12-13Z FRIDAY...DECREASING
WIND...CLEARING SKIES AND LEFTOVER MOISTURE FROM THE RAINFALL WILL
LEAD TO AREAS OF 1/2SM VSBY FOG.

OUTLOOK...

FRI...AREAS OF 1/2SM EARLY AM FOG POSS AT ALL TAF SITES...THEN VFR
ACROSS ALL OF CENTRAL AND SOUTHERN PENN. A FEW PERIODS OF HIGH END
MVFR STRATOCU CIGS POSSIBLE INVOF KBFD FRIDAY.

SAT-MON...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ057>059-
063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT/STEINBUGL
LONG TERM...EVANEGO
AVIATION...LAMBERT
Hazardous weather outlook, Aug 20, 2:00 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
300 PM EDT THU AUG 20 2015

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-211900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-
300 PM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
ALONG AND AHEAD OF A COLD FRONT. ANY OF THE STRONGER WIND GUSTS
WILL BE HIGHLY ISOLATED AND GENERALLY IN THE 40 TO 50 MPH RANGE.

MINOR...MAINLY POOR DRAINAGE FLOODING IS ALSO POSSIBLE INTO EARLY
THIS EVENING...MAINLY ACROSS THE MIDDLE SUSQUEHANNA VALLEY AND
POINTS EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ057>059-063>066-211900-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
300 PM EDT THU AUG 20 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED STRONG...TO LOCALLY DAMAGING WIND GUSTS
FROM THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Special weather statement, Aug 20, 2:06 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
306 PM EDT THU AUG 20 2015

PAZ059-066-202000-
LANCASTER PA-LEBANON PA-
306 PM EDT THU AUG 20 2015

...A STRONG THUNDERSTORM WILL AFFECT LEBANON...AND LANCASTER COUNTIES
UNTIL 400 PM EDT...

AT 306 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BRICKERVILLE...MOVING NORTHEAST AT 45 MPH.

50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  AKRON AND SCHAEFFERSTOWN AROUND 310 PM EDT.
  DENVER...REAMSTOWN AND EPHRATA AROUND 315 PM EDT.
  ADAMSTOWN AROUND 320 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE AVON HEIGHTS...BLUE
BALL...BOWMANSVILLE...FARMERSVILLE AND FIVEPOINTVILLE.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 259 TO 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4014 7588 4000 7650 4005 7653 4005 7657
      4012 7657 4018 7662 4020 7657 4028 7660
      4044 7636 4041 7630
TIME...MOT...LOC 1906Z 240DEG 49KT 4019 7631

LAMBERT
Local storm report, Aug 20, 2:11 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT THU AUG 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND DMG     1 NNW ZIONS VIEW        40.07N  76.78W
08/20/2015                   YORK               PA   911 CALL CENTER

            WIRES DOWN IN CONEWAGO TWP. IN TWO LOCATIONS

&&

EVENT NUMBER CTP1500315

KEARNS
Special weather statement, Aug 20, 2:56 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 PM EDT THU AUG 20 2015

PAZ006-012-018-019-026>028-034>037-041-045-046-049-050-056-063-
202115-
CUMBERLAND PA-JUNIATA PA-SNYDER PA-POTTER PA-PERRY PA-
NORTHERN CLINTON PA-TIOGA PA-SOUTHERN CLINTON PA-BEDFORD PA-
MIFFLIN PA-UNION PA-SOUTHERN CENTRE PA-FRANKLIN PA-FULTON PA-
SOUTHERN LYCOMING PA-NORTHERN CENTRE PA-HUNTINGDON PA-
NORTHERN LYCOMING PA-
356 PM EDT THU AUG 20 2015

...SPECIAL WEATHER STATEMENT...

AT 354 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS FROM NEAR GALETON TO NEAR ALLENSVILLE TO NEAR CRYSTAL
SPRINGS...AND MOVING EAST AT 20 MPH.

BRIEF TORRENTIAL DOWNPOURS AND 30 MPH WIND GUSTS WILL BE POSSIBLE
WITH THESE THUNDERSTORMS.

THE HEAVY RAIN WILL BE NEAR...
  GAINES AROUND 405 PM EDT.
  STRODES MILLS AND LEONARD HARRISON STATE PARK AROUND 410 PM EDT.
  HARRISONVILLE AND SIDELING HILL REST AREA AROUND 420 PM EDT.

OTHER LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE ATKINSON MILLS...
BARRVILLE...BEAVERTOWN...BEECH CREEK AND BLAIN.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
MILESBURG AND LEWISBURG-WILLIAMSPORT EXITS...SPECIFICALLY FROM MILE
MARKERS 158 TO 202.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 FROM MILE MARKERS 149 TO 158.
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 163 TO 211.
 INTERSTATE 99 FROM MILE MARKERS 79 TO 85.
 INTERSTATE 180 FROM MILE MARKERS 25 TO 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4169 7688 4065 7709 3993 7764 3984 7835
      4050 7785 4190 7760 4199 7693
TIME...MOT...LOC 1954Z 254DEG 19KT 4172 7755 4052 7778 3992 7824

LA CORTE
Special weather statement, Aug 20, 3:34 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
434 PM EDT THU AUG 20 2015

PAZ059-065-066-202115-
YORK PA-LANCASTER PA-LEBANON PA-
434 PM EDT THU AUG 20 2015

...A STRONG THUNDERSTORM WILL AFFECT YORK...LEBANON...AND LANCASTER
COUNTIES UNTIL 515 PM EDT...

AT 434 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SPRING MILLS...MOVING EAST AT 20 MPH.

BRIEF DOWNPOURS AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
YORK...LEBANON AND LANCASTER COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...AVON HEIGHTS...BIRD-IN-HAND...BLUE BALL...BOWMANSVILLE
AND CONESTOGA.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 259 TO 295.
 INTERSTATE 78 FROM MILE MARKERS 0 TO 7.
 INTERSTATE 81 FROM MILE MARKERS 87 TO 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 3974 7662 4019 7659 4020 7657 4023 7658
      4054 7656 4055 7654 4015 7589 3994 7630
TIME...MOT...LOC 2034Z 251DEG 15KT 4083 7758

LA CORTE
Special weather statement, Aug 20, 3:43 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT THU AUG 20 2015

PAZ019-027-045-049-050-202130-
SOUTHERN CLINTON PA-UNION PA-MIFFLIN PA-SOUTHERN CENTRE PA-SNYDER PA-
443 PM EDT THU AUG 20 2015

...SPECIAL WEATHER STATEMENT...

AT 443 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SPRING MILLS...MOVING EAST AT 20 MPH.

DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SPRING
MILLS...MOVING EAST AT 20 MPH.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  POE VALLEY STATE PARK AROUND 450 PM EDT.
  COBURN AROUND 455 PM EDT.
  MILLHEIM AND AARONSBURG AROUND 500 PM EDT.
  REBERSBURG AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARTLETON...MCCALL DAM
STATE PARK...SIGLERVILLE AND LOGANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4072 7758 4090 7765 4106 7722 4080 7711
TIME...MOT...LOC 2043Z 251DEG 15KT 4085 7753

LA CORTE
Special weather statement, Aug 20, 4:18 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT THU AUG 20 2015

PAZ059-066-202145-
LANCASTER PA-LEBANON PA-
518 PM EDT THU AUG 20 2015

...A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL AFFECT EXTREME
SOUTHEASTERN  LEBANON...AND NORTHERN LANCASTER COUNTIES UNTIL 545 PM
EDT...

AT 516 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER
BRICKERVILLE...MOVING NORTHEAST AT 20 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM. TORRENTIAL
RAINFALL IS ALSO POSSIBLE.

THE THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL BE NEAR...
  KLEINFELTERSVILLE AND EPHRATA AROUND 525 PM EDT.
  DENVER AND REAMSTOWN AROUND 530 PM EDT.
  NEWMANSTOWN AND ADAMSTOWN AROUND 535 PM EDT.

OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM PRODUCING TORRENTIAL
RAINFALL INCLUDE REINHOLDS...SCHOENECK...PENRYN AND LANCASTER
AIRPORT.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 272 TO 286.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

MINOR FLOODING SUCH AS RAPID RISES ON CREEKS AND STREAMS...AND
PONDING OF WATER ON ROADS ARE EXPECTED. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

TURN AROUND DONT DROWN.

&&

LAT...LON 4011 7626 4011 7627 4013 7630 4019 7638
      4036 7621 4031 7615 4024 7603
TIME...MOT...LOC 2116Z 225DEG 19KT 4022 7625

LAMBERT

The radar

The State College radar (KCCX), 81 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Union

When
August 20, 5:05 PM EST to 5:06 PM EST
Where
Union County, 0.87 mi NW of Dice to 0.93 mi NNW of Dice
Rating
EF1
Path length
0.19 mi
Path width
100 yd
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
40.890, -77.040

An EF1 tornado was confirmed by an NWS survey team just south of Mifflinburg in Union County. A large shed was destroyed and a roof was partially torn off of a barn. Peak winds were estimated at 90 mph, classifying this as an EF1.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyThe tornado archive for Pennsylvania, 2015Warnings in Pennsylvania, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588910.